Disabled and a non moving motabalism

Hi I am over 45 and suffer with servere nerve damage. So moving about is very painful. Without my meds I'd be dreaming in stereo pain. I used to enjoy kick boxing, aerobics, dancing and 2x5km walks per week. Now I am in doors all day most days. I tried a high protein diet last year I was happy first week I lost 6lbs then nothing again. All because I cannot get about I recently lost my mother and sister which bought out anger I never thought I'd feel, this has sent my blood pressure sky rocketing. The meds for this cause blood clots mainly in my hands. So my only must this year is to lose weight.

Skip

Featured Content

Join the NHS Weight Loss Plan

Join over 40,000 others on our 12-week diet and exercise plan. Keep motivated to develop healthier eating habits & get more active.

Get Started!

Featured by HealthUnlocked

13 Replies

oldestnewest
  • Hi and welcome, Fatpanther, :)

    I'm sorry to hear that you've had such a rough time and hope that losing the excess weight will help you to feel better.

    Take a look at the Pinned posts section to the right of your screen (bottom if you're using a mobile), or in the drop down on the 'Posts' page (it says 'arrange by'). Read the Welcome Newbie thread, then move through to the challenges, where we hope you'll find at least one that will appeal to you.

    Move down to the Topics, to find a variety of threads, collated into specific topics for ease of access and we ask that you also 'file' your own threads, so that others won't miss your important news.

    Take a look at the NHS 12 week plan, as a lot of people have been successful with it, making sure to enter your details into the BMI calculator, to get a calorie allowance tailored to your personal requirements. Don't forget to take your starting measurements and a 'before' picture, as they can be very motivating on days that the scales refuse to co-operate.

    We run daily weigh-in's and you'd be very welcome to join us. The threads can always be found in the Events section, to the right of the HOME page, bottom on a mobile.

    We also run a Daily Diary, where we share our meal and exercise plans for the day. It's a great place to get ideas and to keep us focused. The link can also be found in Events.

    Be aware, that the HU app doesn't give you access to all of our important features, so we advise that you use the full website page.

    We've found that to get the best out of this community, we need to be active on the forum, as it's where we exchange information, get motivation and inspiration and make friends. We hope that you'll join us here, regularly, too.

    It's only left for me to wish you well on your journey :)

  • Thank you.

  • You have had a really rough time Fatpanther but I agree with Moreless, by taking control of your eating you will feel more positive 😊

    Losing weight is much more about eating than exercise so don't let immobility put you off.

    Have a read of the links suggested and please ask if you have any questions 😊

  • Nearly all of the side effects of my meds cause weight gain.the last time I was prescribed such meds I told the Doctor off. Why, why!

  • So many meds can cause weight gain which makes it even harder 😕

    Could you take it one day at a time, and start by increasing the healthy components of your meals, and make gradual improvements 😊

  • Hi there. I'm sorry for your losses, that must be really hard. I have severe osteoarthritis so have some small idea what it's like not being able to move, and also how this feels when you have formerly been really active. I treat myself with things other than food. I have also just realised that I high blood pressure too so like you losing weight is my only option. We can do this!

  • Thank you. I had nearly became a spendaholic after mum passed, I find it hard to spend on myself, so I felt like I hand no-one to treat anymore. I recognised and curbed that. Last few weeks yes food had taken it's place a bit I am not a big eater I could wake a 8 and not eat until 2.

    However thank you for your motivation it means a lot. So as you inspired me to keep moving in the right direction. I hope I can do the same for you. I joined slimming world yesterday. I am not 100% sure on results but when you look at it in another context our live depend on losing weight. Keep it up friend. You can do it.

  • WE can do it!

  • "Yes we can"

  • I understand exactly how painful your condition must be. I put 2 discs out in my neck and ended up have surgery for that but prior to the surgery I would of quite happily have had my left arm chopped off as the nerve pain was so bad. Doctors kept upping the MAXIMUM dose of all my tablets, at one point I was taking 38 a day and still crying in pain.

    They now tell me that scar tissue is pressing on the nerves and there is nothing more they can do at this stage

    18 months after neck surgery I put 2 discs out in lower spine and that affects mainly my left leg.

    I can tell what the weather is like the moment I wake up by the amount of pain I am in, I expect you know what I mean.

    I have at least 6 stone to lose so I am going to be on this forum for the long haul but I am sure that we can achieve our goals with the help and support of the lovely people on this forum

    Debs

  • Oh my Gosh!! poor you I feel your pain. Surgery has never been on the cards for me. I used to take oramorgh, but any painkillers I never take what I am told to take. I do not want to become addicted so I could grin and bear it, but now I distract my mind from the pain with music tuned up or crafting. I had to chuckle when you mentioned that you know the weather by the pain your in. I mentioned that to a neighbour she didn't understand. I always said I wouldn't wish this pain on anyone, and to here part of you story saddens me. I have a eight stone to lose and I am far from being tall. I feel that I look like a beach ball when I wear colours. Lol

  • I have had enough of tablets, they no longer seem to work as well as they used to, I am gradually weaning myself off of them. I have just come off the morphine and to be honest I haven't really noticed much difference in my pain levels although it has been dry since I stopped the last 10mg ( was on 60mg a day) so I will see what happens tomorrow as the forecast says rain.

    I guess it is hard for someone who has never had this sort of pain to understand just how much the weather affects us. I will know the minute I wake if the forecast is right. If it is I will try the loud music lol

    What sort of crafting do you do? I wish my fingers were working properly as they are numb it stops me doing anything like that for long

    I know what you mean about looking like a beach ball as I am only 5ft 3 myself so I tend to stick to black and navy the majority of the time lol

    Hope you are having a good day.

    Debs

  • Best of wishes on this journey we're on together xxx

You may also like...